Winter Weather, Crawford
- When
- December 8, 8:00 PM CST to December 12, 6:00 AM CST
- Where
- Crawford forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.976, -91.304 (the zone’s center; the record gives no point)
Light freezing rain and sleet fell across southeast Missouri the weekend of December 8th into the early part of the next week. From 1/8 to 1/4 inch of ice accumulated along with light amounts of sleet.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Light freezing rain and sleet fell across southeast Missouri the weekend of December 8th into the early part of the next week. From 1/8 to 1/4 inch of ice accumulated along with light amounts of sleet. Travel was disrupted across the area, but overall the region fared well with little damage and few power outages reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Dec 8, 5:59 PM CST, 2 hours 1 minute earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
559 PM CST SAT DEC 8 2007
.DISCUSSION...
SHEER WEIGHT OF THE COLD AIR HAS TAKEN OVER ACROSS THE REGION WITH
TEMPS GOING NOWHERE TODAY UNDER LOW CLOUDS AND PREC. PRECIPITATION
DEVELOPED THIS MORNING ACROSS THE OZARKS IN RESPONSE TO TREMENDOUS
850 MB MOISTURE TRANSPORT/CONVERGENCE INTO THE AREA. PATCHY AREAS OF
PRECIPITATION CONTINUE AOROSS THE REGION AT THIS TIME. MOISTURE
CONVERGENCE IS FORECAST TO INCREASE AGAIN INTO THE REGION AFTER
MIDNIGHT WITH WIDESPREAD RAIN/FREEZING EXPECTED.
THE UPPER AIR PATTERN FORECAST ACROSS THE COUNTRY IS FAIRLY SIMILAR
BY THE GFS AND ECMWF. SOUTHWESTERLY FLOW PREVAILS ACROSS THE MIDWEST
WITH DEEP TROF ACROSS WESTERN STATES. MODELS FORECAST H5 CLOSED LOW
DROP DOWN INTO BAJA ON MONDAY AND THEN MOVE INTO THE GREAT PLAINS BY
WEDNESDAY MORNING AS A SHORT WAVE DROPS INTO THE PACIFIC NORTHWEST.
MONSTER SURFACE HIGH WAS CENTERED OVER UPPER MIDWEST AND COVERED THE
NORTHERN AND CENTRAL GREAT PLAINS AND MIDWEST AT THIS TIME. INVERTED
SURFACE TROF EXTENDED FROM EASTERN OK INTO KY. HIGH WILL BUILD INTO
THE REGION BY MONDAY WITH TROF SLIDING OFF TO THE SOUTHEAST. HIGH
WILL SLIDE OFF TO THE EAST ON TUESDAY WITH INVERTED TROF BECOMING
ESTABLISHED ACROSS THE REGION AGAIN. CLASSIC FREEZING RAIN/RAIN
SETUP WILL PERSIST ACROSS THE AREA INTO MIDWEEK.
TPS
&&
.AVIATION...
FOR THE 00Z TAFS...
NOT SURE HOW MANY WAYS WE CAN SAY IT...THE WEATHER IS BAD...AND IS
GOING TO STAY BAD FOR A WHILE. IFR/LIFR CONDITIONS IN FZRA/FZDZ
WILL BE WIDESPREAD ALONG AND SOUTH OF THE I-44 MO/I-70 IL
CORRIDOR. COULD STILL SEE SOME PL FURTHER NORTH IN WEST CENTRAL
IL/NORTHEAST MO. LIGHT PRECIP WILL LIKELY INTENSIFY AFTER MIDNIGHT
AS ANOTHER WAVE OF ENERGY RIPPLES UP OUT OF THE SOUTHERN PLAINS
BRINGING MORE MOISTURE UP OVER THE COLD AIR WHICH IS LOCKED IN
PLACE OVER THE CWFA. GUIDANCE DOES NOT CHANGE SURFACE TEMPS VERY
MUCH OVER THE NEXT 24 HOURS...PERHAPS JUST ENOUGH TO CHANGE FZRA
TO JUST RA SUNDAY AFTERNOON ON THE SOUTHERN FRINGES OF THE ICY
WEATHER...BUT THE REST OF THE AREA SHOULD REMAIN BELOW FREEZING.
CARNEY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...ICE STORM WARNING UNTIL 6 PM CST SUNDAY FOR AUDRAIN-BOONE-
CALLAWAY-COLE-GASCONADE-KNOX-LEWIS-LINCOLN-MARION-MONITEAU-
MONROE-MONTGOMERY-OSAGE-PIKE-RALLS-SHELBY-WARREN.
FREEZING RAIN ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR AUDRAIN-
BOONE-CALLAWAY-COLE-GASCONADE-KNOX-LEWIS-LINCOLN-MARION-
MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-RALLS-SHELBY-WARREN.
FREEZING RAIN ADVISORY UNTIL 12 PM CST SUNDAY FOR CRAWFORD-
FRANKLIN-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY.
IL...ICE STORM WARNING UNTIL 6 PM CST SUNDAY FOR ADAMS IL-BROWN IL-
CALHOUN IL-GREENE IL-PIKE IL.
FREEZING RAIN ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ADAMS
IL-BROWN IL-CALHOUN IL-GREENE IL-PIKE IL.
FREEZING RAIN ADVISORY UNTIL 12 PM CST SUNDAY FOR JERSEY IL-
MACOUPIN IL-MADISON IL-MONTGOMERY IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 250 PM CST SAT DEC 8 2007 ILZ058-095>098-MOZ018-019-026-027-034>036-041-042-047>052-059-060- 091230- GREENE IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-KNOX-LEWIS-SHELBY- MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN- 250 PM CST SAT DEC 8 2007 ...FREEZING RAIN ADVISORY UNTIL 6 PM CST THIS AFTERNOON... ...ICE STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT PERIODS OF FREEZING RAIN WILL OCCUR ACROSS THE REGION TONIGHT AND EARLY SUNDAY WITH SIGNIFICANT ACCUMULATION EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY OCCASIONAL FREEZING RAIN WILL CONTINUE SUNDAY MORNING AND THEN TAPER OFF DURING THE AFTERNOON. PERIODS OF FREEZING RAIN ARE EXPECTED MONDAY NIGHT AND TUESDAY WITH A CHANCE OF FREEZING RAIN TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ064-065-069-070-074-079-101-102-MOZ065-073>075-084-085-099- 091230- BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL- ST. CLAIR IL-MONROE IL-JEFFERSON-WASHINGTON-ST. FRANCOIS- STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 250 PM CST SAT DEC 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF FREEZING RAIN SUNDAY NIGHT AND EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ059-060-099-100-MOZ061>064-072-091230- MACOUPIN IL-MONTGOMERY IL-JERSEY IL-MADISON IL-ST. CHARLES- FRANKLIN-ST. LOUIS-ST. LOUIS CITY-CRAWFORD- 250 PM CST SAT DEC 8 2007 ...FREEZING RAIN ADVISORY UNTIL 12 PM CST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS AND EAST CENTRAL MISSOURI. .DAY ONE...TONIGHT PERIODS OF FREEZING RAIN AND FREEZING DRIZZLE WILL CONTINUE ACROSS THE REGION TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODS OF FREEZING RAIN WILL CONTINUE SUNDAY MORNING. THERE IS A CHANCE OF FREEZING RAIN SUNDAY NIGHT AND MONDAY MORNING. OCCASIONAL RAIN OR FREEZING RAIN IS EXPECTED MONDAY NIGHT AND TUESDAY MORNING WITH RAIN OR FREEZING RAIN LIKELY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CST SAT DEC 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FREEZING RAIN 1 W QUINCY 39.93N 91.41W
12/08/2007 U0.00 INCH ADAMS IL TRAINED SPOTTER
GLAZE OF ICE ON ALL SURFACES. NUMEROUS ACCIDENTS
WITNESSED.
&&
TESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CST SAT DEC 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FREEZING RAIN TROY 38.98N 90.98W
12/08/2007 U0.00 INCH LINCOLN MO NWS EMPLOYEE
LIGHT GLAZE REPORTED ON SURFACES.
&&
TESThe national radar mosaic for the moment the first event began.
10 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 71177, 71178, 71179, 71180, 71181, 71182, 71183, 71184, 71185, 71186.